Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

164 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for sleep apnea and BP of 150/80

Answered by
Dr.
Dr. Priyank Mody

Cardiologist

Practicing since :2009

Answered : 909 Questions

default
Posted on Fri, 3 Mar 2017 in Hypertension and Heart Disease
Question: I would like to get away from digoxin because of the price. I have been taking it for ten years because of afib. My blood pressure is around 150/80. I have sleep apnea. My other medications are amiodarone and hydoclorizide. I have been recommended metroprolol er succinate in lieu of digoxin and reducing my amiodarone from 200 to 100 mg. What I see about metroprolol er succinate is scary. Is this a good move? Or should I spend the money. $300 more per year?
doctor
Answered by Dr. Priyank Mody 49 minutes later
Brief Answer:
Metoprolol with amiodarone dose reduction is a good move medically

Detailed Answer:
Hello ,
Metoprolol with reduction in amiodarone dose is the best way forward , even medically if we put the cost concern aside .
Reducing amiodarone is important as ut major side effects in long run including related to thyroid , lungs and eyes .
Metoprolol gives us that opportunity.
Also Metoprolol is preferred over digoxin as it would provide mortality benefit apart from just preventing recurrent AF.
However a word of caution during transition there may be episodes of AF, so keep a close watch and stay in contact with your doctor, as you have been on digoxin for 10 years .
However if you can achieve this transition it's best for your overall health. Saving on cost is just an ancillary benefit .
Regards Dr. Mody
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,   ,  
Medical Topics

Recent questions on  Metroprolol

doctor1 MD

I take 3 blood pressure meds. Amlopidine, metroprolol and one I cannot remember. I bought Garcinia cambogia with calcium and potassium in it. Is it safe to take the supplement? My blood pressure is controlled at: 130/77 Thanks, XXXXXXX

doctor1 MD

Good evening, my question concern I have is my cardiologist Reduce my dosage of Metroprolol from 25 mg twice a day to 25 mg at night my cardiologist also put me on valsartan 80 mg at night time as well . Today was kind a help for me my heart rate...

doctor1 MD

My dad has A-fib. He also has LOW blood pressure and low heart rate . His dr's have him on Tikosyn, Simvastatin , Omega 3, Eliquis, Finasteride , Metroprolol (Toporal), Flomax and Omenprozole should he be taking the Metoprolol along with the...

doctor1 MD

Good Morning Doctor, tonight I could not go to sleep and I took my BP with a home device. It was close to 190/96. I am 73, male, active physically, have had By pass surgery in 2005, but my usual BP is more like 134/80 with current med of 20 mg metoprolol. How dangerous is this? Is this considered stroke territory? Thank you, Elton

doctor1 MD

I have heaviness in my eyes and a lot of pressure in my nose . My eyes are blurry as well. However, this goes away when I sit or lie down. I also have been having headaches for the past few days - above my eyes across my forehead . I am 91 years old, have controlled Blood pressure (have been on aticand and just recently taling 12.5 mg of metroprolol), type 2 diabetes well controlled by diet . No other illnesses or disorders. This condition has left me lying down a lot. I am very active - walk every day, ride an exercise bike for 25 minutes, go grocery shopping on my own, still drive my car. Family very supportive. I live in a senior citizens apartment complex in my own apartment. I am wondering if this has anything to do with my sinuses. Am feeling quite unwell when this happens. Have had this for 3 weeks. I live on the east coast of Canada and for the past three weeks, the weather has been cloudy, snowy - no clear sunny days for about a month. I bought a humidifier yesterday hoping this might help - apartment complex well heated and air very dry.